# SDR 2015F00073

- Difficulty date: May 21, 2015
- Submitted: May 21, 2015
- Operation: General aviation
- Engine: Lyc LTIO540J2B
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S6LN1208
- Condition: Defective
- Location: New
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

FACTORY REBUILT MAGNETOS NEW OUT OF THE BOX ARE ARRIVING WITH NO GREASE ON THE DISTRIBUTOR GEARS AND THEY ALSO LACK OIL ON THE DISTRIBUTOR GEAR FELTS.  THERE IS SOME OIL ON THE FELTS BUT NOT ENOUGH.  WE HAVE FOUND COIL WEDGES LOOSE OR COIL WEDGES SEVERLY BENT AS A RESULT OF EXCESSIVE FORCE DURING INSTALATION. WE HAVE ALSO FOULD COIL TABS THAT ARE NOT EVEN CLOSE TO 90 DEGREES. THE LACK OF GREASE AND OIL IS CONSISTANT ACCROSS THE BOARD. THE OTHER FINDINGS ARE ABOUT 20 PERCENT OF THE MAGS. THIS IS EXCESSIVE FOR US.
